MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE FEMORAL STEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. AVENIR COMPLETE FEMORAL STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product is in process of being returned to zimmer biomet for the investigation and a follow-up mdr will be submitted upon completion.
 
Event or Problem Description
It was reported that during an initial total hip arthroplasty, the surgeon broached the femur with a size 6.5 partially and attempted to insert a size 6 stem.The stem was loose so it was removed and the surgeon attempted to broach again with the size 6.5.The surgeon then attempted to insert a size 6.5 stem and it sat lower than the broach.The surgeon is questioning if the stems are within spec of the hybrid broach.There was no reported harm or injury to that patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d10; g4; h2; h3; h6 corrected: h6 h6: remove method code 4114: device not returned complaint sample was returned and evaluated against the reported event.Visual evaluation identified the following : there was damage on the neck below the conical taper.The blue discoloration is from a blue marker that bled through the autoclave bag during the decontamination process.The length of the stem was measured and was found to be conforming to specifications.No other issues were identified and no further evaluation could be performed with the returned device.Dhr was reviewed and no discrepancies were found.Was reported that a size 6.5 broach was used and a size 6 stem was tried to be implanted.This would be considered off label usage.Per the avenir complete surgical technique, "the definitive implant must correspond to the last rasp used".Therefore, the inability to seat the size 6 stem after broaching to size 6.5 can be attributed to user error.However, the root cause for not being able to seat the sz 6.5 stem is unknown.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information provided by the customer.The dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-03541.

Brand Name
AVENIR COMPLETE FEMORAL STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10206414
Report Number0001822565-2020-02285
Device Sequence Number2134150
Product Code LZO
UDI-Device Identifier00889024509054
UDI-Public(01)00889024509054
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number574201060
Device Lot Number2965855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer09/14/2020
09/30/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/15/2020
10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1